[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.129.152. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 1990

Onycholysis in Doxorubicin-Treated Patients

Author Affiliations

Medical Services Adria Laboratories Columbus, OH 43216

Arch Dermatol. 1990;126(9):1244. doi:10.1001/archderm.1990.01670330124031
Abstract

To the Editor.—  Six cases of onycholysis associated with doxorubicin have been reported to Adria Laboratories, Columbus, Ohio, since 1987. The reactions were occasionally accompanied by fingertip erythema, palmar erythema, or nail discoloration, and proceeded to the loss of one or more nails in three patients. Nail loss did not occur in the other three patients. Of the three patients experiencing no nail loss, one had an intercurrent fungal infection of the nails. Coagulase-positive Staphylococcus and α-hemolytic Streptococcus were isolated from clear drainage in the second patient. The last patient showed nail loosening in the absence of any pathogen.Mean onset of onycholysis was 15 weeks following initiation of doxorubicin therapy (range, 12 to 22 weeks). Doxorubicin was the sole form of chemotherapy used in three patients, and was combined with cyclophosphamide in three patients.Dexamethasone pretreatment was used in all patients in this series, and was discontinued in five

First Page Preview View Large
First page PDF preview
First page PDF preview
×